MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 ADVANCED; VASCULAR EMBOLIZATION DEVIC

MICROVENTION, INC. HYDROFRAME 10 ADVANCED; VASCULAR EMBOLIZATION DEVIC
Model Number 7110-0515-A2
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/16/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis.The instructions for use (ifu) identifies death as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that embolization coils were used to treat a subarachnoid hemorrhage (sah) caused by ruptured aneurysm of the anterior communicating artery (acom).Several coils of different sizes were attempted by the physician, without success.After multiple manipulations, one of the coils stretched during partial deployment to a point where the physician was not able to remove it.Stents were placed and the acom artery was reportedly occluded, but the patient ultimately expired.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide device evaluation results.Additional information: d10 (date device returned), h6, h11 (device evaluation).Items returned for evaluation: pusher.Items not returned for evaluation: implant, introducer, dispenser, microcatheter.Investigation findings: the device was returned without the implant attached, and no signs of activation using a detachment controller were observed on the pusher heater coil.The implant was not returned for evaluation.The pusher's attachment glue bond was measured using the keyence and found to be within specification.Further inspection found that the pusher body coil exhibited stretching at 7cm, 8cm, and 22cm from the pusher distal tip, offset at 26cm and 27cm from the pusher distal tip, and stretching with the lead wires broken and exposed at the transition area.No other damage was observed.Investigation conclusion: the investigation of the returned coil system found that the pusher was returned without the implant attached; the heater coil displayed no indication of activation using a detachment controller.The implant was not returned and, therefore, could not be evaluated.Further inspection found that the pusher body coil was stretched at 7cm, 8cm, and 22cm from the pusher distal tip, offset at 26cm and 27cm from the pusher distal tip, and stretched with the lead wires broken and exposed at the transition area.These conditions found during the evaluation are consistent with the coil system experiencing increased tensile/retraction force, which would also lead to the implant forcibly separating from the pusher.No destructive testing was performed; however, destructive testing may be performed upon request.The microcatheter used in the procedure was not returned, so the investigation could not further evaluate the microcatheter.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HYDROFRAME 10 ADVANCED
Common Device Name
VASCULAR EMBOLIZATION DEVIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key12072039
Report Number2032493-2021-00238
Device Sequence Number11743973
Product Code KRD
UDI-Device Identifier00816777023681
UDI-Public(01)00816777023681(11)190214(17)240131(10)1902141WF
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number7110-0515-A2
Device Lot Number1902141WF
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale